Hail, Washington
- When
- December 19, 1:20 PM CST to 1:21 PM CST
- Where
- Washington County, Fruitdale
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.333, -88.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 19, 1:00 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
141 PM CST THU DEC 19 2002
ZONE PACKAGE UPDATED TO GET RID OF AFTERNOON WORDING AND TO FRESHEN
THE RADIO BRIADCAST. GENERALLY THE THREAT IS UNCHANGED. OTHER
OFFICES HAD STORM REPORTS THAT INDICATED THE DAMAGE POTENTIAL WITH
THESE STORMS IS THERE. CONTINUE WW
MOB...
AL...TORNADO WATCH UNTIL 6 PM ALZ051>055-061>064
SMALL CRAFT ADVISORY OUT TO 60 NM INCLUDING MOBILE BAY.
FL...SMALL CRAFT ADVISORY OUT TO 60 NM:
RED FLAG WARNING FLZ001>006-008.
MS...TORNADO WATCH UNTIL 6 PM MSZ067-075-076-078-079.
77ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1025 AM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .TODAY INTO TONIGHT... ...MODERATE RISK OF SEVERE WEATHER FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA... SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ACROSS MUCH OF THE REGION. ACTIVITY WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES. LIFTED INDEX INDICATES STABILITY WAS MODERATE AS OF THIS MORNING...BUT THE VERTICAL WIND PROFILE AND CONVECTIVE ENERGY AVAILABILITY INDICATES SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND THIS EVENING WITH DYNAMIC FORCING. TORNADOES ARE ALSO POSSIBLE IN THIS SITUATION AS WELL AS LOCALLY HEAVY RAINFALL. THE PRECIPITATION WILL END OVERNIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF SEVERE WEATHER CONTINUES TO BE THE GREATEST OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON AND OVER THE REMAINDER OF THE AREA DURING THE EVENING HOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. .FRIDAY THROUGH CHRISTMAS DAY... DRY AND SOMEWHAT COOLER CONDITIONS WILL PREVAIL FRIDAY AND SATURDAY...BUT ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY ACCOMPANIED BY SCATTERED SHOWERS. DRY AND COOLER CONDITIONS WILL RETURN TO THE REGION FOR SUNDAY AND MONDAY IN THE WAKE OF THIS NEXT FRONT. YET ANOTHER WEAK COLD FRONT WILL MOVE THROUGH THROUGH THE REGION ON TUESDAY WITH DRY CONDITIONS RETURNING FOR CHRISTMAS DAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED THROUGH CHRISTMAS DAY.
The Mobile radar (KMOB), 75 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326733.